No more prednisone.... any ideas what next?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Pixers
New Member


Date Joined Sep 2013
Total Posts : 8
   Posted 9/11/2013 7:18 PM (GMT -7)   
I have severe allergies that are not the original ones. I have them because I have an immune system problem with Rheumatoid arthritis and Osteoarthritis instead of getting them normally.

I have learned that it is why things happen when i have an attack like my legs swelling, post nasal drips etc.

Anyway, I was on prednisone for my arthritis and now they are taking it away. I take an allegra in the morning and zyrtec at night and together I can just get by enough with prednisone. Now that they are taking it away from me, I am afraid I will go back to my normal self which happened the last time they took me off.

I end up getting sick horribly. My body retains fluid from top to bottom and the amount of pain is off the charts. I can no longer walk without support from my husband, crutches or a walker. A cane doesn't help then. Right now i can walk short distances with a cane but due to the swelling from the allergies all over when off prednisone, i can no longer use it to walk.

I was just wondering what anyone who has extreme allergy attacks takes to help them with it.

I can't have dairy, i have a smaller reaction to wheat too. So I end up eating bad things for my allergy since i have to micro everything due to my disability, so i always need medication help.

So, again, I was wondering what you all take who have severe allergies to help you get through your attacks. Exposure to dairy or wheat at this time will happen so i need ideas.

I am scared to get off the prednisone knowing how bad i will get.

I had all my allergy tests done and they were negative even though i do have allergies.

Thanks.

SmurfyShadow
Veteran Member


Date Joined Dec 2008
Total Posts : 2386
   Posted 9/12/2013 3:29 PM (GMT -7)   
I think maybe you should tell your doctor how you feel. However, I was on prednisone long term and I will tell you I experienced 100lbs in weight gain, moon face, hot flashes, muscle spasms. Prednisone is one of those drugs that are not met to be long term according to my primary doctor. Perhaps they are taking you off it because of long term side effects? Perhaps they plan on using another medication? It sounds like you should make an apt and talk about what is on your mind.
~Moderator - Allergies & Asthma , Alzheimer's~
"The Walking Medical Mystery"/~Medical Caregiver and Doctors Worse Nightmare~/ DX: Lactose Intolerance, Gluten Sensitive, ADD, Fibromyalgia, Carpel Tunnel, Arthritis, Clasterphobia, Anxiety, Diabetes Type II, Grave's Disease, Tachycardia, GERD, PCOS, Migraines, UARS, Anterior Scleritis, Orbital Tumor, Bursitus

Pixers
New Member


Date Joined Sep 2013
Total Posts : 8
   Posted 9/12/2013 4:23 PM (GMT -7)   
I have gone through several doctors the past 10yrs, the one i am with now has only been my doctor a couple years, so she has never seen me off of prednisone. When I get off prednisone, I swell up with fluid on my entire body, I get extremely elephant type huge. I also get asthma, post nasal drip that doesn't stop, heart palpitations, diarrhea, stomach ulcers, hives everywhere etc. Prednisone kind of kept me regulated even though i did get the beginning of osteoparosis. I have been off pred a few times and all the systems came back fast.

The only great thing about getting off of prednisone was that I lost 50lbs in 2 months without exercising or dieting lol. I got so much fluid from it. The bad part was about 4 months later, i started getting the water weight that i normally get withou the prednisone.

It's a double edged sword for me, cuts me both ways.

Unfortunately my allergist says it is immune related to my RA (my allergies are) so i need to see my rhummy. My lung doctor and heart doctor said the same, go to your rheumatologist about it. I try to but she is the only one there so tons of people go to see her. She tries to get out quick. Then, she went on a 3 month vacation for maternity leave the day after she told me to call her if my bad systems came back so i could get back on prednisone. I ended up having to see another doctor to get on the prednisone till she came back. She came back this week and refuses to give me prednisone or even some sort of taper so i have to quit cold turkey. I hate when they don't call back. Drives me crazy because I am so sick lol.

I just can't win sometimes.

rjbeck
Regular Member


Date Joined Feb 2008
Total Posts : 254
   Posted 9/13/2013 3:31 AM (GMT -7)   
With my history of pulmonary problems I was on and off prednisone for yr's until the water retention started affecting my heart (I was 35yr's old) I was always sick pulmonary wise. but I could breath, Everything changed when my lung collapsed on the right side in 2008. In 2005 my left lung collapsed and required me to have a thoracotomy with a decortication that removed the outer lining of my lung. I spent 30-days in the hosp that time and since then I've been hospitalized 28 more times of over 2days plus. The I found out I had avascular necrosis in my shoulders, knee's and hips. I've replaced my right shoulder and left hip so far. I need to replace my left shoulder asap since it's collapsed. The problem is I still need to take prednisone ever so often because I have bronchiectasis but my pulmonary doctors are very careful with the dosing and how much I receive
AVASCULAR-NECROSIS (AVN) in 6 joints. HIPS,KNEE'S and SHOULDERS.
ALL ORTHOPEDIC PROBLEMS DUE TO PREDNISONE.
BRONCHIECTASIS-BILAT PNEUMO'S 2005-2008
INTERCOSTAL NEURALGIA..
MED'S-Methadone 100mg's.
Became sick in 2005 at 38 now 46

jujub
Forum Moderator


Date Joined Mar 2003
Total Posts : 10407
   Posted 9/15/2013 7:51 AM (GMT -7)   
I have had two shoulder surgeries for AVN, and I have type II diabetes. Thank you, steroids. I still have to use a glucocorticoid inhaler for my asthma. Steroids are from the devil.
Ulcerative colitis diagnosed in 2001; symptoms as early as 1992. Currently in 7th year of remission with Remicade.
Inflammatory osteoarthritis; osteonecrosis from steroids
Grave's disease successfully treated with radioactive iodine and now on Levothyroxine.
Type II diabetes induced by steroids.
Meds: Remicade, Colazal, Levothyroxine, Mobic, Metformin

Moderator, thyroid forum

Chartreux
Veteran Member


Date Joined Aug 2006
Total Posts : 9657
   Posted 9/16/2013 8:21 PM (GMT -7)   
Go into your doctor as soon as possible and maybe look into nebulizer treatments to help the asthma, xopenex nebulizer helps me every so often...ask your doctor for help...
**********************************************
* So many dx's I could write a book* "It would be nice if we could use the edit button in real life"...
********>^..^<********>^..^<*******

annabee67
New Member


Date Joined Sep 2013
Total Posts : 3
   Posted 9/17/2013 11:57 AM (GMT -7)   
Taking .5mg and lower Prednizone for 1 year for rheumatoid arthritis--Polymyalgia--gave me spasmodic dysphonia--a neuro-based vocal chord condition that literally takes your voice away and requires Botox shots into the throat for the remainder of your life every 3-4 months---or no voice.
I'm 67 years old born with numerous allergies and asthma as well as a genetic liver disorder known as Porphyria (recall the 'bubble boy' who could not live in any environment so lived in a controlled air bubble??)So I cannot take any bonders or fillers commonly used in ALL off-counter and prescribed meds--my body awakens with violent uncontrollable nonstop vomiting. I avoid all that causes my body to react so strongly so often seek advice from naturopaths. I have discovered so many common environmental toxins that make me very sick--including near-death episode with penicillin. My advice if you are sensitive to meds, is to avoid allergins by moving to a better environment or seeking advice from naturopath--there are many natural for the body medicines that heal vs. use of caustic prescriptive meds.

annabee67
New Member


Date Joined Sep 2013
Total Posts : 3
   Posted 9/17/2013 12:00 PM (GMT -7)   
Prednizone is highly addictive too--just as anti-depressants often cause depression when used for longer time periods, Prednizone causes all sorts of neuro-disorders. I had a colleague die from using Prednizone over a 2 year period--her physical pain extremely unbearable.
New Topic Post Reply Printable Version
Forum Information
Currently it is Tuesday, February 20, 2018 6:43 PM (GMT -7)
There are a total of 2,931,437 posts in 321,640 threads.
View Active Threads


Who's Online
This forum has 160355 registered members. Please welcome our newest member, remission seeker.
458 Guest(s), 12 Registered Member(s) are currently online.  Details
rpw612, TinyTom, simplys, jovana, 3timechamp, WalkingbyFaith, Saipan Paradise, peanut307, Chander, mccoach17, halbert, leo77